# SDR DALA12009659003

- Difficulty date: October 8, 2012
- Submitted: October 9, 2012
- Operation: Air carrier
- Aircraft: N903DE
- Make and model: Doug MD-88
- Aircraft serial: 53380
- Aircraft time: 54,307 hours, 39,717 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

FLIGHT RETURNED TO DEPARTURE DUE TO LT ENGINE INDICATIONS.  TURNED OFF ANTI-ICE, FELT SHUDDER, HEARD BANG AND THEN NOTED LT ENGINE EPR DROP AND EGT RISE AND THEN STABILIZE.  MX FOUND TURBINE DAMAGE, METAL IN TAIL PIPE.  ALSO PIECE OF TURBINE BLADE PUNCTURED CASE BUT WAS CONTAINED IN ENGINE COWLING.  MX REPORTED THAT NO METAL WAS FOUND IN THE ENGINE COWLING.  ENGINE WAS NOT SHUTDOWN. ENGINE WAS CHANGED.
